A 41-year old man is brought to ED after becoming drowsy while in police custody. He states that he has taken an overdose of diazepam tablets prior to being arrested. A puzzling case of drug-induced delirium. Can you solve the mystery?
Malignant Hyperthermia = pharmacogenetic disease of skeletal muscle induced by exposure to certain anaesthetic agents; incidence 1:5,000 -> 1:65,000 anaesthetics (suspected); mutation in the gene coding for the ryanodine receptor
Serotonin syndrome results from drug-induced over-stimulation of serotonin receptors in the CNS and is characterized by a triad of CNS dysfunction, autonomic disturbance and neuromuscular effects; aka serotonin toxicity
Necessary cookies are absolutely essential for the website to function properly. This category only includes cookies that ensures basic functionalities and security features of the website. These cookies do not store any personal information.
Any cookies that may not be particularly necessary for the website to function and is used specifically to collect user personal data via analytics, ads, other embedded contents are termed as non-necessary cookies. It is mandatory to procure user consent prior to running these cookies on your website.